On the quintic time-dependent coefficient derivative nonlinear Schrödinger equation in hydrodynamics or fiber optics

  • Ting-Ting Jia
  • Yi-Tian GaoEmail author
  • Yu-Jie Feng
  • Lei Hu
  • Jing-Jing Su
  • Liu-Qing Li
  • Cui-Cui Ding
Original Paper


Under investigation in this paper is a quintic time-dependent coefficient derivative nonlinear Schrödinger equation for certain hydrodynamic wave packets or a medium with the negative refractive index. A gauge transformation is found to obtain the equivalent form of the equation. With respect to the wave envelope for the free water surface displacement or envelope of the electric field, Painlevé integrable condition, different from that in the existing literature, is derived, with which the bilinear forms and N-soliton solutions are constructed. Asymptotic analysis illustrates that the interactions between the bright and bound solitons as well as between the bright solitons and Kuznetsov–Ma breathers are elastic with certain conditions, while some other interactions are inelastic under other conditions. Propagation paths and velocities for the solitons are both affected by the dispersion coefficient function when the relations among the coefficients are linear, or affected by the dispersion coefficient, self-steepening coefficient and cubic nonlinearity functions when the relations among the coefficients are nonlinear. Under different conditions, bell-shaped solitons can evolve into the bound solitons or Kuznetsov–Ma breathers, respectively. Interactions between the bright and parabolic (or hyperbolic) solitons are related to the dispersion coefficient, self-steepening coefficient and cubic nonlinearity functions. Compression effect on the propagation paths of the solitons, caused by the dispersion coefficient, is observed.


Quintic time-dependent coefficient derivative nonlinear Schrödinger equation Equivalent form Painlevé analysis Bilinear forms N-soliton solutions Breathers 



We express our sincere thanks to the each member of our discussion group for their valuable suggestions. This work has been supported by the National Natural Science Foundation of China under Grant No. 11772017 and by the Fundamental Research Funds for the Central Universities under Grant No. 50100002016105010.

Compliance with ethical standards

Conflict of interest

The authors declare that they have no conflict of interest.


  1. 1.
    Wu, X.Y., Tian, B., Yin, H.M., Du, Z.: Rogue-wave solutions for a discrete Ablowitz–Ladik equation with variable coefficients for an electrical lattice. Nonlinear Dyn. 93, 1635–1645 (2018)CrossRefzbMATHGoogle Scholar
  2. 2.
    Wu, X.Y., Tian, B., Liu, L., Sun, Y.: Rogue waves for a variable-coefficient Kadomtsev- Petviashvili equation in fluid mechanics. Comput. Math. Appl. 72, 215–223 (2018)MathSciNetCrossRefGoogle Scholar
  3. 3.
    Feng, L.L., Zhang, T.T.: Breather wave, rogue wave and solitary wave solutions of a coupled nonlinear Schrödinger equation. Appl. Math. Lett. 78, 133–140 (2018)MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Yuan, Y.Q., Tian, B., Liu, L., Wu, X.Y., Sun, Y.: Solitons for the (2+1)-dimensional Konopelchenko–Dubrovsky equations. J. Math. Anal. Appl. 460, 476–486 (2018)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Gao, X.Y.: Looking at a nonlinear inhomogeneous optical fiber through the generalized higher-order variable-coefficient Hirota equation. Appl. Math. Lett. 73, 143–149 (2017)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Wang, X.B., Zhang, T.T., Dong, M.J.: Dynamics of the breathers and rogue waves in the higher-order nonlinear Schrödinger equation. Appl. Math. Lett. 86, 298–304 (2018)MathSciNetCrossRefGoogle Scholar
  7. 7.
    Gao, X.Y.: Mathematical view with observational/experimental consideration on certain (2+1)-dimensional waves in the cosmic/laboratory dusty plasmas. Appl. Math. Lett. 91, 165–172 (2019)MathSciNetCrossRefGoogle Scholar
  8. 8.
    Dong, M.J., Tian, S.F., Yan, X.W., Zou, L.: Solitary waves, homoclinic breather waves and rogue waves of the (3+1)-dimensional Hirota bilinear equation. Comput. Math. Appl. 75, 957–964 (2018)MathSciNetCrossRefGoogle Scholar
  9. 9.
    Liu, L., Tian, B., Wu, X.Y., Sun, Y.: Higher-order rogue wave-like solutions for a nonautonomous nonlinear Schrodinger equation with external potentials. Phys. A 492, 524–533 (2018)MathSciNetCrossRefGoogle Scholar
  10. 10.
    Sun, Y., Tian, B., Y. Q. Yuan, Du, Z.: Semi-rational solutions for a (\(2 + 1\))-dimensional Davey-Stewartson system on the surface water waves of finite depth. Nonlinear Dynam. 94, 3029–3040 (2018)Google Scholar
  11. 11.
    Wang, X.B., Tian, S.F., Yan, H., Zhang, T.T.: On the solitary waves, breather waves and rogue waves to a generalized (3+1)-dimensional Kadomtsev–Petviashvili equation. Comput. Math. Appl. 74, 556–563 (2017)MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Zhao, X.H., Tian, B., Xie, X.Y., Wu, X.Y., Sun, Y., Guo, Y.J.: Solitons, Backlund transformation and Lax pair for a (\(2+1\))-dimensional Davey-Stewartson system on surface waves of finite depth. Wave. Random Complex 28, 356–366 (2018)CrossRefGoogle Scholar
  13. 13.
    Yan, X.W., Tian, S.F., Dong, M.J., Zhou, L., Zhang, T.T.: Characteristics of solitary wave, homoclinic breather wave and rogue wave solutions in a (2+1)-dimensional generalized breaking soliton equation. Comput. Math. Appl. 76, 179–186 (2018)MathSciNetCrossRefGoogle Scholar
  14. 14.
    Yin, H.M., Tian, B., Chai, J., Wu, X.Y.: Stochastic soliton solutions for the (\(2+1\))- dimensional stochastic Broer-Kaup equations in a fluid or plasma. Appl. Math. Lett. 82, 126–131 (2018)MathSciNetCrossRefzbMATHGoogle Scholar
  15. 15.
    Yin, H.M., Tian, B., Chai, J., Liu, L., Sun, Y.: Numerical solutions of a variable-coefficient nonlinear Schrodinger equation for an inhomogeneous optical fiber. Comput. Math. Appl. 76, 1827–1836 (2018)MathSciNetCrossRefGoogle Scholar
  16. 16.
    Feng, L.L., Tian, S.F., Wang, X.B., Zhang, T.T.: Rogue waves, homoclinic breather waves and soliton waves for the (2+1)-dimensional B-type Kadomtsev–Petviashvili equation. Appl. Math. Lett. 65, 90–97 (2017)MathSciNetCrossRefzbMATHGoogle Scholar
  17. 17.
    Hu, C.C., Tian, B., Wu, X.Y., Du, Z., Zhao, X.H.: Lump wave-soliton and rogue wave-soliton interactions for a (\(3+1\))-dimensional B-type Kadomtsev-Petviashvili equation in a fluid. Chin. J. Phys. 56, 2395–2403 (2018)MathSciNetCrossRefGoogle Scholar
  18. 18.
    Chen, S.S., Tian, B., Liu, L., Yuan, Y.Q., Zhang, C.R.: Conservation laws, binary Darboux transformations and solitons for a higher-order nonlinear Schrodinger system. Chaos Soliton. Fract. 118, 337–346 (2019)MathSciNetCrossRefGoogle Scholar
  19. 19.
    Qin, C.Y., Tian, S.F., Wang, X.B., Zhang, T.T., Li, J.: Rogue waves, bright-dark solitons and traveling wave solutions of the (3+1)-dimensional generalized Kadomtsev–Petviashvili equation. Comput. Math. Appl. 75, 4221–4231 (2018)MathSciNetCrossRefGoogle Scholar
  20. 20.
    Du, X.X., Tian, B., Wu, X.Y., Yin, H.M., Zhang, C.R.: Lie group analysis, analytic solutions and conservation laws of the (3+1)-dimensional Zakharov–Kuznetsov–Burgers equation in a collisionless magnetized electron–positron-ion plasma. Eur. Phys. J. Plus 133, 378–392 (2018)CrossRefGoogle Scholar
  21. 21.
    Peng, W.Q., Tian, S.F., Zhang, T.T.: Analysis on lump, lumpoff and rogue waves with predictability to the (2+1)-dimensional B-type Kadomtsev–Petviashvili equation. Phys. Lett. A 382, 2701–2708 (2018)MathSciNetCrossRefzbMATHGoogle Scholar
  22. 22.
    Lan, Z.Z., Gao, B.: Lax pair, infinitely many conservation laws and solitons for a (\(2+1\))-dimensional Heisenberg ferromagnetic spin chain equation with time-dependent coefficients. Appl. Math. Lett. 79, 6–12 (2018)MathSciNetCrossRefGoogle Scholar
  23. 23.
    Lan, Z.Z.: Multi-soliton solutions for a (\(2+1\))-dimensional variable-coefficient nonlinear Schrödinger equation. 86, 243–248 (2018)Google Scholar
  24. 24.
    Lan, Z.Z., Gao, B., Du, M.J.: Dark solitons behaviors for a (\(2+1\))-dimensional coupled nonlinear Schrödinger system in an optical fiber. Chaos, Solitons and Fractals 111, 169–174 (2018)MathSciNetCrossRefzbMATHGoogle Scholar
  25. 25.
    Hu, C.C., Tian, B., Wu, X.Y., Yuan, Y.Q., Du, Z.: Mixed lump-kink and rogue wave-kink solutions for a (3+1)-dimensional B-type Kadomtsev–Petviashvili equation in fluid mechanics. Eur. Phys. J. Plus 133, 40–48 (2018)CrossRefGoogle Scholar
  26. 26.
    Wang, X.B., Tian, S.F., Qin, C.Y., Zhang, T.T.: Characteristics of the solitary waves and rogue waves with interaction phenomena in a generalized (3+1)-dimensional Kadomtsev–Petviashvili equation. Appl. Math. Lett. 72, 58–64 (2017)MathSciNetCrossRefzbMATHGoogle Scholar
  27. 27.
    Tu, J.M., Tian, S.F., Xu, M.J., Ma, P.L., Zhang, T.T.: On periodic wave solutions with asymptotic behaviors to a (3+1)-dimensional generalized B-type Kadomtsev–Petviashvili equation in fluid dynamics. Comput. Math. Appl. 72, 2486–2504 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  28. 28.
    Guo, D., Tian, S.F., Zhang, T.T., Li, J.: Modulation instability analysis and soliton solutions of an integrable coupled nonlinear Schrödinger system. Nonlinear Dyn. 94, 2749–2761 (2018)CrossRefGoogle Scholar
  29. 29.
    Liu, L., Tian, B., Yuan, Y.Q., Du, Z.: Dark-bright solitons and semirational rogue waves for the coupled Sasa–Satsuma equations. Phys. Rev. E 97, 052217 (2018)MathSciNetCrossRefGoogle Scholar
  30. 30.
    Du, Z., Tian, B., Chai, H.P., Sun, Y., Zhao, X.H.: Rogue waves for the coupled variable- coefficient fourth-order nonlinear Schrodinger equations in an inhomogeneous optical fiber. Chaos Soliton. Fract. 109, 90–98 (2018)MathSciNetCrossRefzbMATHGoogle Scholar
  31. 31.
    Peng, W.Q., Tian, S.F., Zhang, T.T.: Dynamics of breather waves and higher-order rogue waves in a coupled nonlinear Schrödinger equation. Europhys. Lett. 123, 50005 (2018)CrossRefGoogle Scholar
  32. 32.
    Zhang, C.R., Tian, B., Liu, L., Chai, H.P., Du, Z.: Vector breathers with the negatively coherent coupling in a weakly birefringent fiber. Wave Motion 84, 68–80 (2019)MathSciNetCrossRefGoogle Scholar
  33. 33.
    Du, Z., Tian, B., Chai, H.P., Yuan, Y.Q.: Vector multi-rogue waves for the three-coupled fourth-order nonlinear Schrödinger equations in an alpha helical protein. Commun. Nonlinear Sci. Numer. Simul. 67, 49–59 (2019)MathSciNetCrossRefGoogle Scholar
  34. 34.
    Tian, S.F.: The mixed coupled nonlinear Schrödinger equation on the half-line via the Fokas method. Proc. R. Soc. A 472, 20160588 (2016)CrossRefzbMATHGoogle Scholar
  35. 35.
    Yuan, Y.Q., Tian, B., Chai, H.P., Wu, X.Y., Du, Z.: Vector semirational rogue waves for a coupled nonlinear Schrodinger system in a birefringent fiber. Appl. Math. Lett. 87, 50–56 (2019)MathSciNetCrossRefGoogle Scholar
  36. 36.
    Tian, S.F.: Initial-boundary value problems for the general coupled nonlinear Schrödinger equations on the interval via the Fokas method. J. Differ. Equ. 262, 506–558 (2017)CrossRefzbMATHGoogle Scholar
  37. 37.
    Zhang, C.R., Tian, B., Wu, X.Y., Yuan, Y.Q., Du, X.X.: Rogue waves and solitons of the coherently coupled nonlinear Schrodinger equations with the positive coherent coupling. Phys. Scr. 90, 095202 (2018)CrossRefGoogle Scholar
  38. 38.
    Tian, S.F., Zhang, T.T.: Long-time asymptotic behavior for the Gerdjikov–Ivanov type of derivative nonlinear Schrödinger equation with time-periodic boundary condition. Proc. Am. Math. Soc. 146, 1713–1729 (2018)CrossRefzbMATHGoogle Scholar
  39. 39.
    Grecu, D., Grecu, A.T., Visinescu, A.: Madelung fluid description of a coupled system of derivative NLS equations. Rom. J. Phys. 57, 180–191 (2012)Google Scholar
  40. 40.
    Xu, T., Chen, Y.: Mixed interactions of localized waves in the three-component coupled derivative nonlinear Schrödinger equations. Nonlinear Dyn. 92, 2133–2142 (2018)CrossRefGoogle Scholar
  41. 41.
    Yu, W., Ekici, M., Mirzazadeh, M., Zhou, Q., Liu, W.J.: Periodic oscillations of dark solitons in nonlinear optics. Nonlinear Dyn. 165, 341–344 (2018)Google Scholar
  42. 42.
    Li, M., Tian, B., Liu, W.J., Zhang, H.Q., Wang, P.: Dark and antidark solitons in the modified nonlinear Schrödinger equation accounting for the self-steepening effect. Phys. Rev. E 81, 046606 (2010)CrossRefGoogle Scholar
  43. 43.
    Moses, J., Malomed, B.A., Wise, F.W.: Self-steepening of ultrashort optical pulses without self-phase-modulation. Phys. Rev. A 76, 021802 (2007)CrossRefGoogle Scholar
  44. 44.
    Chen, H.H., Lee, Y.C., Liu, C.S.: Integrability of nonlinear Hamiltonian systems by inverse scattering method. Phys. Scr. 20, 490–492 (1979)MathSciNetCrossRefzbMATHGoogle Scholar
  45. 45.
    Zhang, Y.H., Guo, L.J., He, J.S., Zhou, Z.X.: Darboux transformation of the second-type derivative nonlinear Schrödinger equation. Lett. Math. Phys. 105, 853–891 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  46. 46.
    Triki, H., Alqahtani, R.T., Zhou, Q., Biswas, A.: New envelope solitons for Gerdjikov–Ivanov model in nonlinear fiber optics. Superlattices Microstruct. 111, 326–334 (2017)CrossRefGoogle Scholar
  47. 47.
    Lü, X., Ma, W.X., Yu, J., Lin, F.H., Khalique, C.M.: Envelope bright- and dark-soliton solutions for the GerdjikovIvanov model. Nonlinear Dyn. 82, 1211–1220 (2015)CrossRefGoogle Scholar
  48. 48.
    Rogers, C., Chow, K.W.: Localized pulses for the quintic derivative nonlinear Schrödinger equation on a continuous-wave background. Phys. Rev. E 86, 037601 (2012)CrossRefGoogle Scholar
  49. 49.
    Chow, K.W., Yip, L.P., Grimshaw, R.: Novel solitary pulses for a variable-coefficient derivative nonlinear Schrödinger equation. J. Phys. Soc. Jpn. 76, 074004 (2007)CrossRefGoogle Scholar
  50. 50.
    Grimshaw, R.H.J., Annenkov, S.Y.: Water wave packets over variable depth: water wave packets over variable depth. Stud. Appl. Math. 126, 409–427 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
  51. 51.
    Triki, H., Wazwaz, A.M.: A new trial equation method for finding exact chirped soliton solutions of the quintic derivative nonlinear Schrödinger equation with variable coefficients. Wave Random Complex 27, 153–162 (2017)CrossRefzbMATHGoogle Scholar
  52. 52.
    Musette, M.: Painlevé Analysis for Nonlinear Partial Differential Equations. Springer, Berlin (1998)zbMATHGoogle Scholar
  53. 53.
    Schmitz, R.: The WTC and ARS Painlevé tests. Appl. Math. Lett. 10, 5–9 (1997)MathSciNetCrossRefzbMATHGoogle Scholar
  54. 54.
    Ding, C.Y., Zhao, D., Luo, H.G.: Painlevé integrability of two-component nonautonomous nonlinear Schrödinger equations. J. Phys. A. 45, 115203 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  55. 55.
    Ablowitz, M.J., Segur, H.: Exact linearization of a Painlevé transcendent. Phys. Rev. Lett 38, 1103–1106 (1977)MathSciNetCrossRefGoogle Scholar
  56. 56.
    Guo, R., Hao, H.Q.: Breathers and multi-soliton solutions for the higher-order generalized nonlinear Schrödinger equation. Commun. Nonlinear Sci. Numer. Simul. 18, 2426–2435 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  57. 57.
    Yu, X., Gao, Y.T., Sun, Z.Y., Meng, X.H., Liu, Y., Feng, Q., Wang, M.Z.: N-soliton solutions for the (2+1)-dimensional Hirota–Maccari equation in fluids, plasmas and optical fibers. J. Math. Anal. Appl. 378, 519–527 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
  58. 58.
    Yajima, T.: Derivative nonlinear Schrödinger type equations with multiple components and their solutions. J. Phys. Soc. Jpn. 64, 1901–1909 (1995)CrossRefzbMATHGoogle Scholar
  59. 59.
    Pashaev, O.K., Lee, J.H.: Relativistic DNLS and Kaup–Newell hierarchy. Symmetry Integr. Geom. 13, 058 (2017)MathSciNetzbMATHGoogle Scholar
  60. 60.
    Kaup, D.J., Newell, A.C.: An exact solution for a derivative nonlinear Schrödinger equation. J. Math. Phys. 19, 798–801 (1978)CrossRefzbMATHGoogle Scholar
  61. 61.
    Hirota, R., Nagai, A., Nimmo, J.J.C., Gilson, C.: The Direct Method in Soliton Theory. Cambridge University Press, Cambridge (2004)CrossRefGoogle Scholar

Copyright information

© Springer Nature B.V. 2019

Authors and Affiliations

  1. 1.Ministry-of-Education Key Laboratory of Fluid Mechanics and National Laboratory for Computational Fluid DynamicsBeijing University of Aeronautics and AstronauticsBeijingChina

Personalised recommendations